Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 124, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 13, 2023, 3:19 PM CDT for Escambia County, Alabama; Escambia County, Santa Rosa County, Florida. It was in force for 41 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2023, 3:19 PM CDT (20:19 UTC)
- Expired
- Jun 13, 2023, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Escambia County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:28 PM CDT | HAIL 1.75 | Canoe, AL | Photos relayed via social media of hail stones up to golf ball size near the Canoe community. |
| Jun 13, 3:28 PM CDT | HAIL 1.75 | Canoe, AL | Photos relayed via social media of hail stones up to golf ball size near the Canoe community. |
| Jun 13, 3:28 PM CDT | HAIL 1.75 | Canoe, AL | Photos relayed via social media of hail stones up to golf ball size near the Canoe community. |
| Jun 13, 3:33 PM CDT | TSTM WND DMG | 1 E Wawbeek, AL | Reports of multiple trees down near Canoe and Flomaton, AL. Time estimated by radar. |
| Jun 13, 3:33 PM CDT | TSTM WND DMG | 1 E Wawbeek, AL | Reports of multiple trees down near Canoe and Flomaton, AL. Time estimated by radar. |
| Jun 13, 3:33 PM CDT | TSTM WND DMG | 1 E Wawbeek, AL | Reports of multiple trees down near Canoe and Flomaton, AL. Time estimated by radar. |
| Jun 13, 3:57 PM CDT | HAIL 1 | Jay, FL | Public report of quarter sized hail near Jay, FL. |
| Jun 13, 3:57 PM CDT | HAIL 1 | Jay, FL | Public report of quarter sized hail near Jay, FL. |
| Jun 13, 3:57 PM CDT | HAIL 1 | Jay, FL | Public report of quarter sized hail near Jay, FL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1525 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
389
WUUS54 KMOB 132019
SVRMOB
ALC053-FLC033-113-132100-
/O.NEW.KMOB.SV.W.0124.230613T2019Z-230613T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
319 PM CDT Tue Jun 13 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Escambia County in south central Alabama...
Northwestern Santa Rosa County in northwestern Florida...
North central Escambia County in northwestern Florida...
* Until 400 PM CDT.
* At 319 PM CDT, a severe thunderstorm was located over Atmore,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Atmore, Century, Flomaton, Jay, Pollard, Bratt, I65 And CR 1 and
I65 And AL 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3104 8759 3116 8749 3098 8701 3085 8705
3078 8711 3077 8725
TIME...MOT...LOC 2019Z 304DEG 34KT 3106 8749
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black2 follow-up statements
572
WWUS54 KMOB 132034
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
334 PM CDT Tue Jun 13 2023
ALC053-FLC033-113-132100-
/O.CON.KMOB.SV.W.0124.000000T0000Z-230613T2100Z/
Escambia AL-Santa Rosa FL-Escambia FL-
334 PM CDT Tue Jun 13 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN ESCAMBIA...NORTHWESTERN SANTA ROSA AND NORTH CENTRAL
ESCAMBIA COUNTIES...
At 332 PM CDT, a severe thunderstorm was located 4 miles east of
Bratt, or 5 miles west of Century, moving southeast at 40 mph. At
least Quarter sized hail has been reported east of Atmore Alabama.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Broadcast media.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Century, Flomaton, Jay, Pollard and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3096 8749 3111 8741 3098 8701 3085 8705
3078 8711 3077 8725
TIME...MOT...LOC 2032Z 304DEG 34KT 3099 8736
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black512
WWUS54 KMOB 132059
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
359 PM CDT Tue Jun 13 2023
ALC053-FLC033-113-132109-
/O.EXP.KMOB.SV.W.0124.000000T0000Z-230613T2100Z/
Escambia AL-Santa Rosa FL-Escambia FL-
359 PM CDT Tue Jun 13 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ESCAMBIA...
NORTHWESTERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES WILL
EXPIRE AT 400 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. However
small hail and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central Alabama...and northwestern Florida.
LAT...LON 3096 8749 3111 8741 3098 8701 3085 8705
3078 8711 3077 8725
TIME...MOT...LOC 2059Z 304DEG 34KT 3085 8711
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:16 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 13, 3:16 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
316 PM CDT Tue Jun 13 2023
...New Mesoanalysis Update... (Now through early evening) Issued
at 303 PM CDT Tue Jun 13 2023
A quick update to refine the severe weather threat areas for late
this afternoon into early this evening. An old outflow boundary
that has been stretched from far southeast Mississippi across
southern Alabama has become the new focus for renewed convection
this afternoon. The greatest low level convergence is focused
along this new boundary, with outflow dominated storms further
north. The airmass remains thermodynamically unstable with the
strongest storms forming along the eastern edge of greater mid
level lapse rates per latest mesoscale analysis. MLCAPES south of
the boundary range from 2500-3000j/kg, but mid level lapse only
around 6.0-6.5c/km further east across the western Florida
Panhandle could limit the degree of severe storm development.
Maintained a severe threat along roughly the I-10 corridor through
early this evening with the potential for a few severe hail and
wind gusts occurrences possible. The severe weather threat should
diminish by mid evening as instability temporarily wanes. /JLH
&&
.NEAR TERM...
(Now through Wednesday)
Issued at 303 PM CDT Tue Jun 13 2023
An upper low over the Great Lakes moves slowly off towards the New
England area while a modest upper ridge over the south central
states retreats westward. This pattern promotes a mostly westerly
deep layer flow over the forecast region, within which a series of
vigorous shortwaves progress across the area. A frontal boundary,
possibly combined with a left over outflow boundary, currently
extends across the southern portion of the forecast area per the
latest satellite loop and surface analysis. The frontal boundary
lifts into the northernmost portion of the forecast area today,
aided by the sea breeze, and then remains close to this position
overnight before moving a bit more into central
Mississippi/Alabama on Wednesday. Ample instability will be in
place over the area through Wednesday, with MLCAPE values
conservatively ranging from 2500-3500 J/kg, and potentially 4000
J/kg. 0-6 km bulk shear values of 35-45 knots this afternoon
increase to 40-55 knots tonight with similar values for Wednesday
along with a curved hodographs. The combination of the frontal
boundary and series of shortwaves along with this rather
convectively favorable environment is expected to lead to a series
of MCS's to affect the area. Daytime heating and the sea breeze
will also contribute to convective development in addition to the
MCS's. An MCS currently located near the ArkLaMiss, along with
convection extending into west central Alabama along an old
boundary, is expected to spread across much of the forecast area
this afternoon and exit to the east. There looks to be a lull in
the convection over the area this evening, after which a pair of
MCS's are expected to progress across the central portions of
Mississippi/Alabama overnight into Wednesday, with convection
developing/spreading into the forecast area. Note that there are
timing uncertainties with convection through the period and
adjustments on pops may be required in subsequent updates. The
Storm Prediction Center has a slight risk of severe storms over
roughly the northern and central portion of the forecast area for
today, then for Wednesday an enhanced to slight risk is in place
for nearly the entire area with the higher risk over the northern
portion. Damaging wind gusts and large hail are the main threats
with severe storms that develop, and a few tornadoes are possible
as well. Locally heavy rainfall will be possible in the stronger
storms and those which repeatedly move across the same areas. A
low risk of rip currents this afternoon and tonight will be
followed by a moderate risk on Wednesday. Lows tonight range from
the upper 60s well inland to the lower to mid 70s elsewhere. Highs
on Wednesday will be in the upper 80s to lower 90s. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 75 90 75 91 75 92 72 92 / 40 50 30 60 30 50 30 50
Pensacola 78 89 78 89 77 90 75 89 / 40 70 50 60 40 60 40 60
Destin 78 88 80 89 78 89 76 88 / 40 70 60 60 50 50 50 50
Evergreen 71 89 71 89 69 90 69 92 / 50 70 70 80 40 60 40 50
Waynesboro 71 91 71 90 69 89 68 92 / 40 60 60 70 30 60 40 50
Camden 68 88 67 86 67 88 66 90 / 60 80 80 80 40 60 40 50
Crestview 73 90 73 91 71 92 69 92 / 40 70 60 70 40 70 40 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Wednesday evening through Saturday
evening for ALZ265-266.
FL...High Rip Current Risk from Wednesday evening through Saturday
evening for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jun 13, 12:44 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
1244 PM CDT Tue Jun 13 2023
ALZ057-058-131830-
Butler AL-Crenshaw AL-
1244 PM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of northeastern Butler
and northern Crenshaw Counties through 130 PM CDT...
At 1243 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Fort Deposit, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central Alabama.
&&
LAT...LON 3191 8671 3196 8669 3196 8641 3203 8641
3204 8640 3205 8640 3205 8630 3197 8630
3196 8619 3189 8617 3180 8620 3179 8615
3178 8615
TIME...MOT...LOC 1743Z 281DEG 31KT 3197 8655
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Jun 13, 12:51 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1251 PM CDT Tue Jun 13 2023
ALZ053-055-131830-
Clarke AL-Monroe AL-
1251 PM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of northwestern Monroe
and northern Clarke Counties through 130 PM CDT...
At 1251 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles east of Coffeeville, or 10 miles
northwest of Grove Hill, moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grove Hill, Whatley, Coffeeville and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central and southwestern Alabama.
&&
LAT...LON 3170 8749 3157 8748 3151 8756 3149 8772
3176 8811 3191 8791
TIME...MOT...LOC 1751Z 304DEG 31KT 3180 8793
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Jun 13, 2:27 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
227 PM CDT Tue Jun 13 2023
ALZ052-053-055-059-262-132015-
Clarke AL-Baldwin Inland AL-Monroe AL-Escambia AL-Washington AL-
227 PM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of southwestern Monroe,
north central Baldwin, southeastern Washington, south central Clarke
and northwestern Escambia Counties through 315 PM CDT...
At 226 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles east of McIntosh, or 16 miles south of
Jackson, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McCullough and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central and southwestern Alabama.
&&
LAT...LON 3123 8809 3140 8800 3133 8753 3122 8748
3114 8754 3107 8767
TIME...MOT...LOC 1926Z 283DEG 27KT 3127 8793
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackLocal storm report, Jun 13, 2:51 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
251 PM CDT Tue Jun 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM Hail 1 NNE Coal Bluff 31.96N 87.43W
06/13/2023 E1.25 inch Wilcox AL Broadcast Media
Photos relayed via social media of hail
stones larger than quarter sized along
Highway 10 near the Coal Bluff Community.
&&Special weather statement, Jun 13, 2:59 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
259 PM CDT Tue Jun 13 2023
ALZ052-261-262-132045-
Baldwin Inland AL-Washington AL-Mobile Inland AL-
259 PM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of northeastern Mobile,
northwestern Baldwin and southeastern Washington Counties through 345
PM CDT...
At 259 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles north of Citronelle, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Citronelle, Mount Vernon, Calvert and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Alabama.
&&
LAT...LON 3110 8830 3128 8822 3119 8794 3116 8794
3116 8797 3115 8797 3115 8794 3114 8794
3116 8793 3115 8790 3117 8790 3115 8789
3116 8788 3116 8787 3115 8788 3114 8787
3106 8786 3100 8789 3096 8800
TIME...MOT...LOC 1959Z 289DEG 21KT 3115 8821
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Jun 13, 3:01 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
301 PM CDT Tue Jun 13 2023
ALZ059-262-FLZ201-132045-
Baldwin Inland AL-Escambia AL-Escambia Inland FL-
301 PM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of north central
Baldwin, southwestern Escambia and north central Escambia Counties
through 345 PM CDT...
At 300 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles northwest of Poarch Creek Reservation, or
13 miles northwest of Atmore, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Atmore, McCullough, I65 And CR 1, I65 And AL 21, Bratt and Poarch
Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3110 8775 3125 8766 3124 8764 3124 8759
3123 8757 3123 8755 3113 8732 3104 8729
3095 8735 3095 8748
TIME...MOT...LOC 2000Z 298DEG 23KT 3116 8766
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:20 PM CDT | Special Marine Warning | MOB | 55 min | |
| Jun 12, 8:27 PM CDT | Wind Advisory | MOB | Baldwin, Mobile | 109 min |
| Jun 12, 8:32 PM CDT | Special Marine Warning | MOB | 88 min | |
| Jun 12, 8:36 PM CDT | Special Marine Warning | MOB | 54 min | |
| Jun 13, 11:14 AM CDT | Special Weather Statement | MOB | Wilcox | 46 min |
| Jun 13, 11:16 AM CDT | Special Weather Statement | MOB | Choctaw | 44 min |
| Jun 13, 11:48 AM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 42 min |
| Jun 13, 11:52 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 38 min |
| Jun 13, 12:22 PM CDT | Special Weather Statement | MOB | Choctaw | 53 min |
| Jun 13, 12:24 PM CDT | Special Weather Statement | MOB | Wilcox | 51 min |
| Jun 13, 12:44 PM CDT | Special Weather Statement | MOB | Crenshaw | 46 min |
| Jun 13, 12:51 PM CDT | Special Weather Statement | MOB | Clarke | 39 min |
| Jun 13, 1:49 PM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 9 days |
| Jun 13, 2:27 PM CDT | Special Weather Statement | MOB | Washington | 48 min |
| Jun 13, 2:59 PM CDT | Special Weather Statement | MOB | Washington | 46 min |
| Jun 13, 3:01 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| Jun 13, 3:49 PM CDT | Special Weather Statement | MOB | Baldwin | 41 min |
| Jun 13, 5:08 PM CDT | Special Marine Warning | MOB | 38 min | |
| Jun 12, 7:36 PM CDT | Special Weather Statement | MOB | Santa Rosa | 39 min |
| Jun 12, 8:01 PM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
| Jun 13, 3:58 PM CDT | Special Weather Statement | MOB | Santa Rosa | 47 min |
| Jun 13, 4:20 PM CDT | Special Weather Statement | MOB | Okaloosa | 25 min |
| Jun 13, 4:27 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 33 min |
| Jun 13, 4:38 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 37 min |
| Jun 13, 5:04 PM CDT | Special Weather Statement | MOB | Okaloosa | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.